Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
flossy

Into month 5

so, i am on day 143, i think, and i am still breaking out. i am on 40 mg/day. is this normal???

help!! advice, please!!

Share this post


Link to post
Share on other sites

It jsut means that you might need a longer course, say 9 months instead of six. I'm not sure of your weight, but 40mg isnt a high dose and the effectivness is all about cumulative, and I'd say by six months your total would be below recommended, so you might need a few more months. Don't worry about it too much, I ended up going for 11 months and that is better than having to go on two separate courses.

Share this post


Link to post
Share on other sites
It jsut means that you might need a longer course, say 9 months instead of six. I'm not sure of your weight, but 40mg isnt a high dose and the effectivness is all about cumulative, and I'd say by six months your total would be below recommended, so you might need a few more months. Don't worry about it too much, I ended up going for 11 months and that is better than having to go on two separate courses.

Share this post


Link to post
Share on other sites

i was on a 6 month course and continued to get acne throughout but one great thing about accutane is that it's cumulative and continues to work even after you end your course. i'm happy to say that i was not completely clear until after my treatment ended and i've now been completely clear for almost 9 months. so don't get too worried. trust your derm. you don't necessarily need a longer course. good luck.

Share this post


Link to post
Share on other sites
so, i am on day 143, i think, and i am still breaking out. i am on 40 mg/day. is this normal???

help!! advice, please!!

Share this post


Link to post
Share on other sites
so, i am on day 143, i think, and i am still breaking out. i am on 40 mg/day. is this normal???

help!! advice, please!!

look,

if you still breaking out. if you stop tane on the 6 month. Acne will be back. trust me.

talk to your derm and expand the treatment to 7 or 8 months :)

good luck o//

Share this post


Link to post
Share on other sites
so, i am on day 143, i think, and i am still breaking out. i am on 40 mg/day. is this normal???

help!! advice, please!!

look,

if you still breaking out. if you stop tane on the 6 month. Acne will be back. trust me.

talk to your derm and expand the treatment to 7 or 8 months :)

good luck o//

Share this post


Link to post
Share on other sites

When I was on Accutane, I would get spots up until the end--really, I only saw 100% clarity after going off the medecine.

So far as the cumulative dose business is concerned, I think that's something you're going to hear a lot more of on this site than you would at the dermatologist. For better or worse, I don't think that had anything to do with the doses I was prescribed. I started off on 30mg, and if I wasn't looking better by my next visit, he'd up the dose. By the end of the course, I was popping 80mg a day. I also found that my derm was really willing to sort of roll with the punches--my initially 5 month jaunt ended at 8 months.

Really, so long as your labs keep coming back positive, you shouldn't have a problem working with your derm to figure out the proper dosage/extend your course. I doubt they have any sort of end cap in mind based on your weight. I mean, have they ever even weighed you?

Share this post


Link to post
Share on other sites

I was still getting new zits until about a week before the end of my course, but it stopped completely after that, so if you've still got a month, I wouldn't be too worried.

Share this post


Link to post
Share on other sites

hey dont worry. just try not to think about it so much ( i know its hard, trust me but try). i broke out terribly until 2 wks before month 6...i've been clear every since but my acne was very severe so im still takin accutane and for another month or two. my acne was very very bad..severe...now im just left with redmarks and some shallow scars...i'll be postin some pics tomorro . u'll see.

pm if u need anythin g

=)

Share this post


Link to post
Share on other sites
what was your acne like before accutane? severe? mild? moderate? if its severe then yea it's going to take time =/

Share this post


Link to post
Share on other sites
what was your acne like before accutane? severe? mild? moderate? if its severe then yea it's going to take time =/

i would say it was pretty mild, but persistent. i just don't know why i am still plaqued with any breakouts at all. this stuff is supposed to be heavy duty, right?? i guess i am just disappointed that ALL my breakouts aren't a thing of the past.

don't get me wrong, it is def better than it was-but i still have blackheads that surface, oil, and milia.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×